MAUDE Adverse Event Report: BLACK & BLACK SURGICAL, INC. B&B E-P ELECTROSURGICAL DISSECTOR; 14.5''(36.5CM), CURVED ON STRAIGHT, STRAIGHT

BLACK & BLACK SURGICAL, INC. B&B E-P ELECTROSURGICAL DISSECTOR; 14.5''(36.5CM), CURVED ON STRAIGHT, STRAIGHT
Model Number B65227
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report was received from a distributor on 01/25/2018 that a spot of the insulation layer "melt" and burnt the patient.A photo of the instrument was attached.From initial evaluation of the picture, it is apparent that the dissector was damaged due to misuse by the customer.The dissector insulation was somehow scored during use or during reprocessing and when it was used again after the damage occurred, the exposed metal on the dissector caused the device to arc.There is no other explanation as to why the dissector would arc.After the initial report, additional information was not able to be obtained.If further information is obtained, a follow up report will be filed.
 
Event or Problem Description
Event as described by customer: "a spot of the insulation layer melt and burnt the patient.".

Brand Name
B&B E-P ELECTROSURGICAL DISSECTOR; 14.5''(36.5CM), CURVED ON STRAIGHT, STRAIGHT
Common Device Name
DISSECTOR
Manufacturer (Section D)
BLACK & BLACK SURGICAL, INC.
5238 royal woods parkway
suite 170
tucker GA 30084
MDR Report Key7293583
Report Number3006142527-2018-00001
Device Sequence Number1249958
Product Code GEI
UDI-Device IdentifierB089B652270
UDI-PublicB089B652270
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K072124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Health Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB65227
Device Catalogue NumberB65227
Device Lot NumberF17
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;